New York, 2010Tornado in New York, June 27, 2010
June 27, 2010 · NWS BUF · 1 event in 1 county or zone
A NWS storm survey team confirmed a tornado touched down. The initial touchdown occurred near Paynesville in around 1105 PM EDT Sunday night continuing east into Willeyville in Stueben county at 1120 PM.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A NWS storm survey team confirmed a tornado touched down. The initial touchdown occurred near Paynesville in around 1105 PM EDT Sunday night continuing east into Willeyville in Stueben county at 1120 PM. The first evidence of damage was found on Paynesville Road where the storm survey team noted some minor tree damage. More widespread tree damage was found on Snow Road. Further down Snow Road, a barn and two small farm buildings were destroyed. The barn had toppled over although portions of the roof were still intact. Debris from the barn was found scattered throughout the area both upstream and downstream from the barn location. Several small circular areas of blown down grass were also noted upstream of the barn location. The diameter of these circles ranged from 10 feet to 30 feet. Nearby on Saunders Road, numerous trees were found uprooted, snapped and twisted in multiple directions. The road was impassible for nearly 250 yards. The tornado then moved into Steuben County. Winds speeds were estimated between 100 and 110 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 27, 9:09 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 27, 9:09 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EDT SUN JUN 27 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK
EASTWARD TONIGHT...REACHING THE SAINT LAWRENCE VALLEY BY MONDAY
MORNING. THE LOW WILL DRAW WARMER AND MORE HUMID AIR NORTHWARD
ALLOWING FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. A COLD FRONT
ASSOCIATED WITH THE LOW IS FORECAST TO SLIDE SOUTHEAST ACROSS OUR
REGION LATE. NOTICEABLY COOLER WEATHER WILL FOLLOW AND CONTINUE
PAST MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
ANOTHER SEVERE WEATHER EVENT APPEARS TO HAVE COME AND GONE WITHOUT
MUCH IMPACT OVER WESTERN NY. 00Z SOUNDING WAS QUITE IMPRESSIVE
WITH ABUNDANT SHEAR AND ENOUGH INSTABILITY TO SUPPORT THE SEVERE
WEATHER THREAT...ALTHOUGH PERHAPS A BIT TOO MOIST. HAD SEVERAL
ROTATING CELLS WITH SOME REPORTS OF DAMAGE NEAR FRANKLINVILLE.
NOW THAT THE SEVERE WEATHER THREAT HAS PASSED ATTENTION TURNS TO
POSSIBLE FLOODING POTENTIAL WITH THE MOIST AIR MASS...MAIN THREAT
EAST OF LAKE ONTARIO. THE REMAINDER OF THE AREA WILL SEE A
DECREASING TREND TO PRECIP POTENTIAL WITH TIME...ALTHOUGH THERE
MAY BE A FEW ADDITIONAL ROUNDS OF WEAK THIN-LINE CONVECTION PASSING
THROUGH AT TIME.
THE MAIN COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY. THERE LOOKS
TO BE SOME MOISTURE POOLING AHEAD OF THIS FEATURE AND WE CAN SEE
THE POTENTIAL FOR SCATTERED SHOWERS TO ACCOMPANY THE FRONT. DRIER
AIR WILL SPREAD INTO THE REGION FROM THE NORTHWEST BEHIND THE
FRONTAL PASSAGE LATER IN THE DAY MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING MONDAY EVENING...A MID LEVEL SHORTWAVE WILL APPROACH
AND CROSS THE LOWER LAKES ALONG WITH AN ASSOCIATED SECONDARY SURFACE
COLD FRONT. DESPITE THE PASSAGE OF THE INITIAL COLD FRONT MUCH
EARLIER IN THE DAY...THE AIRMASS ACROSS WESTERN AND NORTH CENTRAL
NEW YORK WILL REMAIN FAIRLY WARM AND MOIST...WITH ENOUGH MOISTURE
AND INSTABILITY LIKELY REMAINING IN PLACE FOR THE BOUNDARY TO POP A
FEW SHOWERS/POSSIBLE THUNDERSTORMS AS IT PASSES THROUGH MONDAY
EVENING. WILL THEREFORE RETAIN LOW CHANCE POPS TO COVER THE PASSAGE
OF THE SFC FRONT/SHORTWAVE...WITH SOMEWHAT HIGHER VALUES INDICATED
WHERE LAKE BREEZE BOUNDARIES MAY PROVIDE ADDITIONAL LOW LEVEL
CONVERGENCE AND RESULTANT ENHANCEMENT...ESPECIALLY FROM THE NIAGARA
PENINSULA EAST TO ORLEANS/MONROE COUNTIES. FOLLOWING THE FROPA...DRY
CONDITIONS WILL RETURN FOR THE BALANCE OF THE NIGHT AS MUCH COOLER
AND DRIER AIR BEGINS TO ADVECT INTO THE AREA.
DURING TUESDAY...SURFACE RIDGING/DRY SLOTTING WILL BRIEFLY BUILD
ACROSS THE AREA AND PROVIDE US WITH A DRY DAY ALONG WITH A FAIR
AMOUNT OF SUNSHINE. UNDER STEADY LOW LEVEL COLD AIR ADVECTION...850
MB TEMPS WILL DROP TO THE +6 TO +8C RANGE...SUPPORTING HIGHS ONLY
AROUND 70...WITH SOME UPPER 60S EVEN FOUND ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER. THE COLD AIR ADVECTION WILL THEN CONTINUE
TUESDAY NIGHT AS AN UNSEASONABLY DEEP CUTOFF LOW DROPS SOUTHEAST
INTO QUEBEC PROVINCE. THAT SAID...PRECIPITATION TUESDAY NIGHT IS NOW
APPEARING SIGNIFICANTLY LESS LIKELY...AS ALL AVAILABLE GUIDANCE NOW
KEEPS THE BULK OF THE WRAPAROUND MOISTURE/UPLIFT ASSOCIATED WITH
THIS FEATURE TO OUR NORTH AND WEST THROUGH THE NIGHT. AS SUCH...HAVE
DROPPED POPS BACK TO THE SLIGHT CHANCE RANGE FOR TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN
OMEGA BLOCK ACROSS NORTH AMERICA EARLY ON IN THE PERIOD...WITH THE
OVERALL BLOCKING PATTERN THEN SHIFTING EASTWARD WITH TIME AND
BREAKING DOWN TOWARD THE END OF THE WORK WEEK...WITH A RATHER BROAD
UPPER RIDGE EVENTUALLY BECOMING ESTABLISHED ACROSS THE EASTERN HALF
OF THE NATION FOR THE FOURTH OF JULY WEEKEND.
THE AXIS OF THE MAIN UPPER RIDGE WILL DRIFT FROM THE WESTERN PLAINS
TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN ON INTO THE CENTRAL AND
EASTERN LAKES ON SATURDAY...WHERE IT WILL THEN REMAIN THROUGH
SUNDAY. THIS WILL RESULT IN OUR AREA REMAINING UNDER THE INFLUENCE
OF THE EASTERNMOST UPPER TROUGH IN THE BLOCKING PATTERN THROUGH
THURSDAY...BEFORE COMING UNDER THE INFLUENCE OF RISING HEIGHTS BOTH
FRIDAY AND SATURDAY AS THE UPPER TROUGH SLOWLY PULLS AWAY AND THE
AFOREMENTIONED RIDGE BUILDS INTO THE AREA.
IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST PART OF THE
PERIOD...WITH 850MB TEMPS OF +2C TO +4C SUPPORTING HIGHS ONLY IN THE
LOWER TO MID 60S ON WEDNESDAY. BY THURSDAY THE UPPER LOW WILL BEGIN
TO EDGE FARTHER EAST WITH SOME SLOW MODERATION BEGINNING BOTH AT THE
SURFACE AND ALOFT...ALLOWING READINGS TO CLIMB BACK CLOSER TO THE 70
DEGREE MARK. THEREAFTER...MORE SIGNIFICANT WARMING IS EXPECTED
THROUGH THE REMAINDER OF THE PERIOD AS HEIGHTS/TEMPS ALOFT QUICKLY
REBOUND. 850 MB READINGS WILL CLIMB BACK TO THE +8 TO +11C RANGE ON
FRIDAY...TO +14C TO +15C SATURDAY...AND TO AT LEAST THE +16C TO +18C
RANGE ON SUNDAY...SUPPORTING HIGHS IN THE LOWER TO MID 70S
FRIDAY...THE LOWER 80S ON SATURDAY...AND THE MID 80S BY SUNDAY. IT
SHOULD BE NOTED THAT THE ECMWF IS EVEN WARMER...WITH 850 MB TEMPS
REACHING TO ROUGHLY +20C BY THE 4TH OF JULY...WHICH WOULD SPELL
WIDESPREAD LOWER 90S IF REALIZED. HAVE NOT GONE THAT HOT JUST
YET...BUT TEMPS FOR THE END OF THE WEEKEND MAY EVENTUALLY NEED TO BE
RAISED FURTHER IF CURRENT MODEL TRENDS TOWARD WARMER TEMPS ALOFT
CONTINUE WITH SUBSEQUENT GUIDANCE.
AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS
FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL
SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS
THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY
DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE
AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY
WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL
RIDGING/DRYING...THEN SHOULD CONTINUE THROUGH THE HOLIDAY WEEKEND AS
THE UPPER RIDGE BUILDS IN ALOFT.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SEVERAL ADDITIONAL ROUNDS OF WEAK CONVECTION WILL MOVE ACROSS
WESTERN NY OVERNIGHT...PRIMARILY VFR...WITH MODERATE TO HEAVY
PRECIPITATION EAST OF LAKE ONTARIO WITH MVFR CONDITIONS AND
PERHAPS IFR CONDITIONS AT TIMES.
AFTER THE COMPLEX MOVES THROUGH...STRONGER SURFACE SOUTHWEST
WINDS WILL DEVELOP IN ITS WAKE WITH GRADIENT WIND GUSTS TO NEAR 30
KNOTS...PRIMARILY IMPACTING THE KIAG...KBUF AND KROC TERMINALS.
OUTLOOK...
MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING THE AFTERNOON.
MONDAY NIGHT THROUGH FRIDAY...MAINLY VFR.
&&
.MARINE...
LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL STRENGTHEN AS ITS
MOVES NORTH OF THE LOWER LAKES OVERNIGHT AND MONDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY AFTER MIDNIGHT TONIGHT ACROSS BOTH
LAKE ERIE AND LAKE ONTARIO. COLD ADVECTION AFTER THE LOW MOVES EAST
MAY CONTINUE TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON A
NORTHWEST FLOW ACROSS LAKE ONTARIO THROUGH THE DAY MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT MONDAY FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY FROM 3 AM TO 11 AM EDT MONDAY
FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM EDT MONDAY FOR
LOZ044-045.
&&
SYNOPSIS...TMA/ZAFF
NEAR TERM...TMA/ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA/ZAFF
MARINE...TMA/ZAFFHazardous weather outlook, Jun 27, 8:56 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT SUN JUN 27 2010
NYZ010>013-019>021-085-290200-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
956 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>008-014-290200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
ONTARIO-
956 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
956 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 27, 5:20 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
620 PM EDT SUN JUN 27 2010
NYZ019-280030-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
620 PM EDT SUN JUN 27 2010
...STRONG STORM MOVING INTO SOUTHERN CHAUTAUQUA COUNTY AT 730
PM...
AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE
OBSERVATIONS DETECTED A MASSIVE STORM OVER CENTRAL LAKE ERIE. THIS
STORM IS HEADING EAST AND WILL MOVE INTO THE SOUTHERN PORTION OF
CHAUTAUQUA COUNTY BY 730 PM...AND IF IT HOLDS TOGETHER IT WILL
MOVE EAST OF THE COUNTY BY 830 PM. THIS STORM IS CURRENTLY
PRODUCING EXCESSIVE LIGHTNING AND LIKELY CONTAINS STRONG WINDS. TAKE
PRECAUTIONS NOW IF YOU ARE OUTSIDE AND BE PREPARED FOR THE
POSSIBILITY OF A STRONG OR SEVERE STORM IF YOU ARE SOUTH OF A LINE
FROM ROUGHLY RIPLEY TO MAYVILLE TO ELLINGTON SOUTH TO THE
PENNSYLVANIA LINE. THIS INCLUDES BOATERS ON THE CHAUTAUQUA LAKE.
ZAFF
Local storm report, Jun 27, 6:02 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
06/27/2010 CATTARAUGUS NY LAW ENFORCEMENT
WIRES AND SEVERAL TREES DOWN.
&&
RSHLocal storm report, Jun 27, 7:11 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 SE FRANKLINVILLE 42.28N 78.39W
06/27/2010 CATTARAUGUS NY PUBLIC
NUMEROUS TREES DOWN. BARN COLLAPSED. SILO PARTIALLY
DESTROYED. POSSIBLE TORNADO DAMAGE.
&&
AANSUINISpecial weather statement, Jun 27, 7:15 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
815 PM EDT SUN JUN 27 2010
NYZ001-280115-
NIAGARA-
INCLUDING THE CITY OF...NIAGARA FALLS
815 PM EDT SUN JUN 27 2010
...HEAVY SHOWERS AND THUNDERSTORMS CROSSING NIAGARA COUNTY...
AT 815 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS
ENTERING INTO NIAGARA COUNTY FROM CANADA. THESE WEST TO EAST
MOVING SHOWERS WILL YIELD ONE HALF TO THREE QUARTERS OF AN INCH
OF RAIN BETWEEN 800 PM AND 930 PM. A FEW LOCALIZED AREAS INCLUDING
NEAR THE NIAGARA FALLS AND LEWISTON AREAS MAY RECEIVE UP TOWARDS
ONE INCH OF RAIN.
THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.
ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 40 MPH.
ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS
EVENING.
Special weather statement, Jun 27, 7:42 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
842 PM EDT SUN JUN 27 2010
NYZ001-002-010-011-280200-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
842 PM EDT SUN JUN 27 2010
...HEAVY SHOWERS AND THUNDERSTORMS CROSSING THE NIAGARA PENINSULA...
AT 840 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS CROSSING
NORTHERN ERIE AND NIAGARA COUNTIES. THESE WEST TO EAST MOVING
SHOWERS WILL YIELD ONE THIRD TO ONE HALF OF AN INCH OF
PRECIPITATION BETWEEN 830 PM AND 1030 PM WITH THE BULK OF RAIN
FALLING WITHIN A 30 MINUTE TIME FRAME. A FEW LOCALIZED AREAS MAY
RECEIVE THREE QUARTERS TO ONE INCH OF RAIN.
THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.
ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 40 MPH.
THE HEAVIER PORTION OF THIS ACTIVITY WILL CROSS INTO ORLEANS AND
GENESEE COUNTY BETWEEN 845 PM AND 915 PM
ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS
EVENING.
Special weather statement, Jun 27, 9:15 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1015 PM EDT SUN JUN 27 2010
NYZ006>008-280415-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1015 PM EDT SUN JUN 27 2010
...HEAVY SHOWERS AND THUNDERSTORMS OVERNIGHT...
A LARGE AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER WILL
CROSS ACROSS THE EASTERN LAKE ONTARIO REGION OVERNIGHT. AT 1015 PM
THIS ACTIVITY WAS ACROSS EASTERN LAKE ONTARIO...AS WELL AS
NORTHERN OSWEGO...LEWIS AND JEFFERSON COUNTY.
THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.
ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 35 MPH.
EXPECT ON AVERAGE AROUND A HALF AN INCH OF PRECIPITATION BETWEEN
10 PM AND 1 AM ACROSS THE REGION. A FEW AREAS WILL PICK UP TO 1
INCH OR MORE OF RAINFALL LATE THIS EVENING.
TOWARDS SOUTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES RAINFALL IS
EXPECTED TO BE LESS WITH AMOUNTS RANGING FROM A TENTH TO A THIRD
OF AN INCH.
AFTER THIS AREA OF HEAVY SHOWERS AND THUNDERSTORMS EXITS THE
REGION JUST PAST MIDNIGHT...SEVERAL TRAILING SHOWERS WILL CROSS
THE REGION.
Tornado, Allegany
- When
- June 27, 10:05 PM EST to 10:20 PM EST
- Where
- Allegany County, 1.26 mi SSE of Paynesville to 1.28 mi ESE of Whitesville
- Rating
- EF1
- Path length
- 4.74 mi
- Path width
- 250 yd
- Continued into
- Steuben, Ny (BGM)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.004, -77.838
A NWS storm survey confirmed a tornado touched down in Allegany County then continued into Stueben County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242358.